Jump to content
CrazyBoards.org

Recommended Posts

I've been on Seroquel 300mg, instant release, brand name Novo-Quetiapine for a month and a half at the full dose of 300mg to be taken at night. It's great, it knocks me out, the psychotic symptoms are gone. I haven't used a Xanax PRN since after a shitty appointment with my ortho surgeon last week, and before that, I hadn't used Xanax as a PRN for almost a month. So it HELPS!

 

I have physical symptoms though, that are terrifying me. About an hour, sometimes less, after I take it, my heart starts pounding. It's not anxiety. I could be doing anything, reading, writing, walking around, inside, outside, social. But its going BANG-BANG-BANG. If I touch my chest I can feel it. When I try to go to bed all I can feel is my heart, and its scaring me. I eventually fall asleep.

 

I've been on every AAP available in Canada through my insurance, except Saphris, my pdoc can give me samples until my insurance approves it, but I do NOT want to switch right now. I have taken Seroquel XR in the past, which is brand name rather than generic (which can sometimes make a difference in some meds for some people, hit or miss) at the same or greater doses and not had this side effect. I didn't get this side effect until I had titrated completely up to 300mg.

 

So, its Seroquel IR (generic) vs Seroquel XR (brand)

Has anyone had this problem with Seroquel? If so, did XR help? Did anyone have this problem on XR?

Link to comment
Share on other sites

I had the heart pounding side effect when I was on 1000mg of the IR for a few years - it can be very scary, and it never went away.  I remember wondering at times if I was actually going to die.  I've not had it once, however, on the XR.  I know we're all different etc etc, but really, the XR feels like a completely different drug to me.  It's made a HUGE difference in my life and I haven't had a psychotic breakthrough since going on to it, or experienced any peculiar side effects.  I still need to take what is for me a nominal amount of the IR, but the XR is the primary drug that's holding me together. 

 

The only downside for me with the XR is the price, because there's no generic yet and my insurance won't pay for it in full.  I don't know what the situation would be for you in your country.

Link to comment
Share on other sites

When I was on Seroquel IR I had a resting heart rate between 110 and  140 bpm, Had ECG, Blood tests, had 24 hour holter monitor and blood pressure monitor on and all the tests that showed was that I had a rapid heart rate but clinically there was nothing abnormal. (Sinus Tachycardia.) 

 

My pdoc said that Seroquel can cause Tachycardia. So we changed to Seroquel XR (not solely to do with rapid heart beat, other reasons too) After being on Seroquel XR for about a week I noticed the difference. now my resting heart rate is no higher than 90 bpm

Link to comment
Share on other sites

Thanks everyone. I've had sinus tachycardia in the past from meds, but never the pounding like this.

XR is covered by my insurance. I see my pdoc next Friday, and I'll request to change to XR.

Link to comment
Share on other sites

Exactly the same as Rowan - I used to have palpitations too.

 

I'm also wondering - Seroquel IR can cause orthostatic hypotension and I always used to find that the heart pounding like mad right after I would take it thing was to do with my body trying to compensate for the blood pressure drop.  Because usually it happened when I was standing or sitting.

Link to comment
Share on other sites

now i know i'm strange.  after a year on IR, my resting heart rate dropped from 78 (normal) to 52 bpm.  my blood pressure was so low the nurses checked in several times a day, and i wasn't allowed to go outside without proving i could walk a straight line from fatigue.  but no palpitations.  after tapering off superfast, everything went back to normal.

Link to comment
Share on other sites

To the OP:

I had the exact problem as you did on the IR, I would actually feel as if I was suffocating and my heart would beat at million times a second. It was dose related. Mind you I was on 1200mg...

On the XR there is no such problem. I can not compare the two, I feel the XR is completely different... in a good way :)

Link to comment
Share on other sites

  • 2 weeks later...
  • 4 years later...

Ancient topic, but found this immediately when I googled.

yes, heart racing. Besides the XR recommendation, does anyone have anything else to suggest? I’ve been on IR for years, wondering if the recent heart racing is in conjunction with stress, and if it’ll get better? Seroquel 300mg does help me sleep, is decent for voices, though not perfect. I don’t want to prematurely give it up. Insurance is fucked atm, don’t know if I can afford XR again (and that didn’t help at all with sleep, quite the opposite). 

Link to comment
Share on other sites

  • 3 weeks later...
On 7/3/2013 at 12:06 AM, San said:

I've been on Seroquel 300mg, instant release, brand name Novo-Quetiapine for a month and a half at the full dose of 300mg to be taken at night. It's great, it knocks me out, the psychotic symptoms are gone. I haven't used a Xanax PRN since after a shitty appointment with my ortho surgeon last week, and before that, I hadn't used Xanax as a PRN for almost a month. So it HELPS!

 

I have physical symptoms though, that are terrifying me. About an hour, sometimes less, after I take it, my heart starts pounding. It's not anxiety. I could be doing anything, reading, writing, walking around, inside, outside, social. But its going BANG-BANG-BANG. If I touch my chest I can feel it. When I try to go to bed all I can feel is my heart, and its scaring me. I eventually fall asleep.

 

I've been on every AAP available in Canada through my insurance, except Saphris, my pdoc can give me samples until my insurance approves it, but I do NOT want to switch right now. I have taken Seroquel XR in the past, which is brand name rather than generic (which can sometimes make a difference in some meds for some people, hit or miss) at the same or greater doses and not had this side effect. I didn't get this side effect until I had titrated completely up to 300mg.

 

So, its Seroquel IR (generic) vs Seroquel XR (brand)

Has anyone had this problem with Seroquel? If so, did XR help? Did anyone have this problem on XR?

Definitely happens to me on Seroquel...Causes heart racing after about an hour, even low dosages...

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...